Family and Caregiver Schizophrenia Discussion Forum

Husband went off his medication, 1 month later he has major symptoms

#1

My husband has been on Risperdol shot for years. He had been doing so well for a year, back to his old self, laughing, happy, joyful. He thought he didn’t need his meds anymore and went to his psych and she said he could stop them. Stupid doctor. 1 month later after stopping them, now he is withdrawn, psychotic, talking to himself, and cold and unloving to me. I hate this illness. I am incredibly hurt. Now he won’t start his meds again. He never does when he’s psychotic. He thinks he’s fine. Jerk.

Anyway, thanks for listening,

JT

#2

I’m so sorry this happened. I know how awful it must feel. It seems really strange to me that a Dr. would ok stopping meds like that. Risperdol, especially in shot form, is nothing to mess with. I feel like you’re not getting the full story. Have you spoken with his doctor about this change in his medication?

#3

Tell him that if he’s hearing voices he needs medicine. I don’t have a better suggestion

#4

I don’t think I can talk with his Doctor because of patient rights. I suppose I can try though. But here in Ohio there is no forced treatment. Unfortunately if he doesn’t want to take the meds he doesn’t have to.

#5

But I can mention his condition to his doctor and hopefully she’ll convince him to go back on the meds.

1 Like